Alert archive / Florida / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS Tampa Bay, FL

August 8, 2025Hillsborough County, Florida

NWS Tampa Bay, FL issued this flash flood warning at Aug 8, 2025, 6:35 PM EDT for Hillsborough County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2025, 6:35 PM EDT (22:35 UTC)
Expired
Aug 8, 2025, 9:00 PM EDT
In force
2 hr
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
None

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 45 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2025-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2025-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
762 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

274 
WGUS52 KTBW 082235
FFWTBW
FLC057-090100-
/O.NEW.KTBW.FF.W.0002.250808T2235Z-250809T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Ruskin FL
635 PM EDT Fri Aug 8 2025

The National Weather Service in Tampa Bay Ruskin has issued a

* Flash Flood Warning for...
  Northeastern Hillsborough County in west central Florida...

* Until 900 PM EDT.

* At 635 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Plant City and Plant City Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2802 8210 2803 8211 2798 8217 2801 8218
      2803 8222 2806 8221 2808 8221 2807 8218
      2807 8206 2804 8206 2803 8206 2801 8206
      2801 8208

FLASH FLOOD...RADAR INDICATED

$$

TBW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:45 PM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, Aug 8, 1:45 PM EDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
145 PM EDT Fri Aug 8 2025

.DISCUSSION...
A weak boundary remains over northern Florida this afternoon, with
an east to southeast low-level flow continuing across the state. A
few showers and storms have popped up along the west coast sea
breeze and over southwest Florida early this afternoon, then
additional activity will move westward from the other side of the
state through the afternoon and evening, leading to another stormy
evening across much of west-central and southwest Florida.
Similar to last night, some activity will linger after sunset
before clearing out over land areas for the overnight period.

For this weekend into Monday, moisture will increase south of the
frontal boundary stuck across northern Florida and this, combined
with several impulses moving across the region aloft, will lead to
an increase in convection as well as the threat for heavy rainfall.
Some minor flooding is likely, though the severity will obviously be
tied to how much rain any locale gets at once or over multiple
instances. Certainly something to keep an eye on over the next
couple of days.

Light east/southeast flow continues through the rest of the week,
with relatively lower rain chances on Tuesday that generally go back
up mid to late week. Heavy rainfall will be the main threat through
the week, with warm and humid conditions continuing otherwise.

&&

.AVIATION...
(18Z TAFS)
Showers and thunderstorms will continue to increase in coverage
through the rest of the afternoon and evening and will likely affect
all sites. Current TEMPO groups try to highlight the best chances,
but they may need to be extended at some point later this evening.
Some convection lingers after 00Z, then conditions mostly clear
out overnight before we have higher rain chances tomorrow.

&&

.MARINE...
Southeast winds will remain over the waters through the next several
days, with a turn onshore near the coast each afternoon. The best
rain chances for today will be later in the evening as convection
moves westward over the waters from land, then rain chances increase
for the weekend.

&&

.FIRE WEATHER...
No fire weather concerns for the next several days as relative
humidity values will remain above critical levels. Warm and humid
summertime conditions will continue, with scattered showers and
thunderstorms each day.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  92  78  90 /  70  90  70  80
FMY  75  92  76  91 /  50  80  60  80
GIF  75  93  76  92 /  60  80  40  80
SRQ  75  92  75  90 /  70  80  70  80
BKV  73  92  73  90 /  60  80  60  80
SPG  78  89  77  88 /  70  90  80  80

&&

Sea Breeze Thunderstorm Regime For Friday: 2
Sea Breeze Thunderstorm Regime For Saturday: 6

For additional information on sea breeze regimes, go to:
     https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

In the hours before

Local storm report, Aug 8, 1:50 PM EDT, 4 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
150 PM EDT Fri Aug 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     Tstm Wnd Gst     2 NW Pinellas Park      27.88N 82.73W
08/07/2025  U35 MPH          Pinellas           FL   Broadcast Media

            Delayed Report: Broadcast media posted a
            video to social media received from the
            public of what appeared to be a gustnado
            near the intersection of 66th St and 118th
            Ave in Pinellas Park. Communication with
            county officials yielded no observed or
            reported damage.

&&

TBW
Special weather statement, Aug 8, 5:21 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
521 PM EDT Fri Aug 8 2025

FLZ050-149-151-249-082200-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-Coastal Pasco FL-
521 PM EDT Fri Aug 8 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN PASCO AND
NORTHWESTERN PINELLAS COUNTIES THROUGH 600 PM EDT...

At 521 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hudson to near Jasmine Estates to Holiday.
Movement was southwest at 10 mph.

HAZARD...Wind gusts of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palm Harbor, Jasmine Estates, Trinity, New Port Richey East, Elfers,
Hudson, Crystal Beach, Moon Lake, Beacon Square, Jay B Starkey
Wilderness Park, Holiday, Bayonet Point, New Port Richey, East Lake,
Oldsmar, Honeymoon Island, Keystone, Safety Harbor, and Clearwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2836 8274 2838 8261 2831 8256 2817 8260
      2817 8265 2816 8262 2813 8261 2802 8267
      2808 8288
TIME...MOT...LOC 2121Z 039DEG 7KT 2837 8262 2828 8265 2818 8272

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Aug 8, 5:29 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
529 PM EDT Fri Aug 8 2025

FLZ251-082200-
Inland Hillsborough FL-
529 PM EDT Fri Aug 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HILLSBOROUGH COUNTY
THROUGH 600 PM EDT...

At 528 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plant City, moving southwest at 10 mph.

HAZARD...Wind gusts of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Thonotosassa, Plant City Airport, Dover, Seffner, Plant City, and
Mango.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2813 8220 2808 8205 2796 8206 2791 8208
      2802 8233
TIME...MOT...LOC 2128Z 039DEG 7KT 2802 8218

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW
Special weather statement, Aug 8, 6:13 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
613 PM EDT Fri Aug 8 2025

FLZ052-251-082245-
Polk FL-Inland Hillsborough FL-
613 PM EDT Fri Aug 8 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL POLK AND EAST
CENTRAL HILLSBOROUGH COUNTIES THROUGH 645 PM EDT...

At 613 PM EDT, Doppler radar was tracking a strong thunderstorm over
Combee Settlement, or near Lakeland, moving southwest at 10 mph.

HAZARD...Wind gusts of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lakeland Linder Airport, Fussels Corner, Plant City, Medulla,
Gibsonia, Plant City Airport, Winston, Lakeland, Combee Settlement,
Crystal Lake, Willow Oak, Kathleen, Dover, Lakeland Highlands, and
Auburndale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2817 8190 2809 8181 2786 8210 2802 8223
TIME...MOT...LOC 2213Z 053DEG 10KT 2809 8194

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW
Local storm report, Aug 8, 6:19 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
619 PM EDT Fri Aug 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     Landspout        Seffner                 28.00N 82.27W
08/08/2025                   Hillsborough       FL   Public

            Video received depicting brief spin up of a
            likely landspout near Apache Lane just south
            of Old Hillsborough Avenue in Seffner. Some
            debris appearing to be primarily lofted
            foliage evident, with no structural or other
            damage otherwise visible or reported.

&&

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 4:57 PM EDTAreal Flood AdvisoryTBWManatee93 min
Aug 8, 5:14 PM EDTAreal Flood AdvisoryTBWPasco91 min
Aug 8, 5:21 PM EDTSpecial Weather StatementTBWPasco39 min
Aug 8, 5:29 PM EDTSpecial Weather StatementTBWHillsborough31 min
Aug 8, 5:40 PM EDTAreal Flood AdvisoryTBWHillsborough3 hr
Aug 8, 5:45 PM EDTAreal Flood AdvisoryTBWPolk75 min
Aug 8, 5:50 PM EDTAreal Flood AdvisoryTBWHillsborough85 min
Aug 8, 5:56 PM EDTAreal Flood AdvisoryTBWManatee64 min
Aug 8, 6:13 PM EDTSpecial Weather StatementTBWPolk32 min
Aug 8, 6:44 PM EDTAreal Flood AdvisoryTBWPolk76 min
Aug 8, 6:49 PM EDTAreal Flood AdvisoryTBWHillsborough2 hr
Aug 8, 6:53 PM EDTAreal Flood AdvisoryTBWPinellas82 min
Aug 8, 7:07 PM EDTAreal Flood AdvisoryTBWHillsborough83 min

Nearby

Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.